# SDR CALA0600242

- Difficulty date: July 5, 2006
- Submitted: July 6, 2006
- Operation: Air carrier
- Aircraft: N14121
- Make and model: Boeing 757224
- Aircraft serial: 27563
- Aircraft time: 31,834 hours, 10,424 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 13431
- Condition: Burned
- Location: Lavatory Lights
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

A SMOKE AND BURNING ODOR BEGAN COMING FROM THE MID LAV WHILE EN ROUTE TO EWR.  THE CREW REMOVED SEVERAL PANELS TO ISOLATE CAUSE, BUT THE SMOKE AND ODOR SUBSIDED PRIOR TO DETERMINING THE SOURCE.  THE FLIGHT WAS CONTINUED TO EWR WHERE IT LANDED WITHOUT FURTHER INCIDENT.  MAINTEANCE FOUND FLUORESCENT BULBS IN MID LAV NOT WORKING.  THE BALLAST WAS FOUND AT FAULT.  THE BALLAST WAS REMOVED AND REPLACED IAW WDM 25-40-00.  OPERATIONAL CHECKS WERE GOOD AND THE AREA WAS INSPECTED WITH NO DAMAGE FOUND.
